Can Kybella cause under eye swelling?

I had Kybella done under my chin about 9 days ago. Right around day 7 I started getting swelling under my eyes (festoons). I will get these for a short period after Restylane but I wasn't expecting this after Kybella. I still have some swelling under my chin as expected. Is this just an inflammatory response? Thank you

Doctor Answers 19

Kybella & Swelling

While Kybella will cause swelling in the treatment area, it should not cause any reaction in the rest of the face. My guess is that your eye festoons are unrelated to the Kybella. Hope this helps. 

Kindly,

Kouros Azar


Thousand Oaks Plastic Surgeon
4.8 out of 5 stars 21 reviews

Swelling around eyes after Kybella

The swelling is not likely related to Kybella injections. It is assumed in this answer that Kybella was only injected under your chin. 

Michael T. Somenek, MD
Washington DC Facial Plastic Surgeon
5.0 out of 5 stars 29 reviews

Kybella results

Kybella is a great treatment for submental fat. While it causes swelling in the treated area, it should not cause swelling anywhere else on your face. 

Under eye swelling

Thank you for your question.  Kybella works by dissolving fat cells which lie just below the skin under the chin and jawline.  As the fat cells dissolve, this gives definition to the submental (under the chin) region.  A side effect is swelling and numbness under the chin, but you should not have swelling under the eyes after Kybella.  I would discuss this reaction with your injector, as well.

I hope that this helps!

-David Gilpin

David Gilpin, MD
Nashville Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Kybella and Under Eye Swelling

Kybella is a fantastic injection for the submental area and should not give you swelling in any other area than where it was injected.  Best, Dr. Green

Kybella should not effect eye swelling

It is very unlikely that the Kybella injected is related to the under eye swelling.  The inflammation is usually localized to the area injected.  

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Kybella Swelling

Hello,You should only have swelling in the area where the Kybella was injected. I would recommend following up with your provider. If you have experienced this same reaction from Restylane your provider should be aware of this. Best to you, Dr Faraz

Kybella and Under Eye Swelling

Thanks for your question!  Kybella routinely causes swelling under the chin region where it is injected.  I do not think your under eye swelling can be attributed to your Kybella injections though.  As always, follow up with your injector with any questions or concerns.  Best of luck!

Kybella swelling

If Kybella was injected into your submental region there would be no reason you should have swelling under your eyes. The two would have to be coincidence. "This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Swelling under the eyes after Kybella

Thank you for your question smeagiepie. I am sorry to hear about your situation. Kybella is the first and thus far only FDA approved non-surgical injectable treatment for the double chin. After a Kybella treatment swelling under the chin is common. But swelling around the eyes likely has a different cause. Please consult with a doctor for specific recommendations.  Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.